Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 2, 2007, 5:29 PM MDT for Sweetwater County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 5:29 PM MDT (23:29 UTC)
- Expired
- Aug 2, 2007, 7:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 022331 FFWRIW WYC037-030130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 529 PM MDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 730 PM MDT * AT 527 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG INTERSTATE 80 NEAR SUPERIOR. RADAR INDICATED AROUND AN INCH OF RAIN FELL IN THE AREA BETWEEN 430 PM MDT AND 530 PM MDT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPERIOR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908 $$ C. BAKER
2 follow-up statements
000 WGUS75 KRIW 030020 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 617 PM MDT THU AUG 2 2007 WYC037-030130- SWEETWATER WY- 617 PM MDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL SWEETWATER COUNTY... AT 613 PM MDT...SWEETWATER COUNTY LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING CONTINUED OVER INTERSTATE 80 NEAR SUPERIOR. ONLY LIGHT RAIN SHOWERS REMAINED IN THE AREA. THE AREA RECEIVED UP TO AN INCH OF RAIN BETWEEN 430 PM MDT AND 530 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908 $$ C. BAKER
000 WGUS75 KRIW 030124 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 722 PM MDT THU AUG 2 2007 WYC037-030132- SWEETWATER WY- 722 PM MDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR CENTRAL SWEETWATER COUNTY... THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THE SWEETWATER SHERIFFS OFFICE REPORTED SOME MUD STILL REMAINED ON INTERSTATE 80 NEAR SUPERIOR BUT THE WATER WAS OFF THE HIGHWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908 $$ C. BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:42 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 2:42 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT THU AUG 2 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY CONVECTION IS ONGOING OVER THE AREA THIS AFTERNOON...ESPECIALLY IN AREAS THAT HAD MORNING SUNSHINE THAT AIDED INSTABILITY. SHORTWAVE IS SEEN ON SATL PICS MOVING INTO NRN NEVADA THIS PM. THIS WILL BE THE FEATURE THAT HELPS DRIVE CONVECTION THIS EVENING THROUGH THE OVERNIGHT HOURS OVER THE WEST AND NORTH. PRECIPITABLE WATER VALUES ARE ROBUST OVER THE STATE AND HEAVY RAIN WILL BE THE PRIMARY THREAT THROUGH THE NIGHT. HAVE ADJUSTED PRECIP CHANCES WITH HEAVY RAIN WORDING IN THE FORECAST. THIS SHORTWAVE PROGRESSES ACROSS NRN WY AND SRN MT FRIDAY. DEPENDING ON THE SPEED OF THIS WAVE...ANOTHER ROUND OF CONVECTION IS EXPECTED FRIDAY PM AND EVE OVER THE NORTH HALF OVER THE CWA. PRECIPITABLE WATER FORECASTS ARE STILL AROUND AN INCH IN THE CENTRAL AND EAST ZONES...THUS HEAVY RAIN CANNOT BE RULED OUT ONCE AGAIN. DID RAISE PRECIP CHANCES TO SCATTERED IN MOST PLACES. ALSO TRIMMED HIGH TEMPS A FEW DEGREES ON FRI IN PLACES DUE TO MORE CLOUDS AND RAIN. SHOWERS AND STORMS WILL WIND DOWN LATE FRIDAY NIGHT AS THE WAVE DEPARTS. SOUTHWEST FLOW ALOFT FOR SATURDAY AND SUNDAY WITH POSSIBLE WEAK SHORTWAVES IMPACTING NORTHWEST AND NORTHERN WY SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. HAVE LEFT THE CURRENT FORECAST IN TACT WITH MINOR ADJUSTMENTS AS BEST PRECIP CHANCES WILL BE IN NORTH AND NORTHWEST BOTH DAYS. ONLY ISOLATED CONVECTION EXPECTED ELSEWHERE SAT AND SUN. TEMPS TO WARM A FEW DEGREES AS WELL SAT AND SUN OVER THE REGION. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY THE LONG TERM IS EXPECTED TO BE DOMINATED GENERALLY WITH SOUTHWEST FLOW...AS A MEAN TROUGH SETS UP ACROSS THE WEST COAST. A SHORTWAVE TROUGH IS ADVERTISED BY THE 00Z GFS TO PUSH ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN MONDAY AND MONDAY NIGHT. THIS COULD PUSH A WEAK COLD FRONT THROUGH THE AREA MONDAY NIGHT...EARLY TUESDAY. THE 00Z ECMWF IS NOT AS STRONG WITH THIS FEATURE...KEEPING THE BULK OF THE ENERGY FARTHER WEST. WILL GO WITH SOME SLIGHT POPS FOR NOW MONDAY AFTERNOON AND EVENING FOR THIS...BUT POPS MIGHT NEED TO BE INCREASED IF MEDIUM RANGE MODELS LEAN TOWARD GFS IN LATER RUNS. BOTH THE GFS AND ECMWF SHOW A DRYING TREND TUESDAY THROUGH THURSDAY...WITH ONLY ISOLATED AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN POSSIBLE. MAX TEMPS ARE EXPECTED TO BE SEASONAL...WITH LOWS SLIGHTLY ABOVE AVERAGE DURING THE LONG TERM. && .AVIATION... MONSOONAL MOISTURE CONTINUES TO MOVE OVER THE STATE THIS AFTERNOON...BRINGING SHOWERS ACROSS WESTERN WYOMING WITH SOME ISOLATED THUNDERSTORMS OVER THE BIG HORN MOUNTAINS. EXPECT CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SHOWERS WILL MOVE FROM THE WEST WITH KJAC...KBPI...AND KPNA LIKELY TO BE THE FIRST TO SEE ACTIVITY TODAY. AS SHOWERS MOVE WEST...IT LOOKS FAVORABLE FOR THE MAJORITY OF AREA AIRPORTS TO HAVE TIMES OF IFR CONDITIONS AS STORMS MOVE THROUGH. THE STRONGER STORMS LOOK TO FORM OVER THE WESTERN THIRD OF THE STATE...WITH THE LATE AFTERNOON AND EVENING HOURS SEEING ADDITIONAL STRONGER STORMS FORM OVER THE EAST AND SOUTH. MOST SHOWER ACTIVITY LOOKS TO WEAKEN DURING THE EARLY MORNING HOURS OVERNIGHT...HOWEVER SOME ACTIVITY IS EXPECTED TO BE PRESENT THROUGHOUT THE FORECAST PERIOD. THREATS WITH STORMS TODAY WILL INCLUDE HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND LIGHTNING. && .FIRE WEATHER... SCATTERED SHOWERS AND STORMS WILL OCCUR THIS EVENING AND OVERNIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. STORMS ON FRIDAY AFTERNOON AND EVENING WILL BE A LITTLE LESS NUMEROUS WITH LOCALLY HEAVY RAIN POSSIBLE FROM THE STRONGER STORMS. THE AIRMASS OVER WYOMING BEGINS TO DRY SATURDAY INTO SUNDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL GRADUALLY WARM OVER THE WEEKEND WITH DRIER AFTERNOON RELATIVE HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...AR
Hazardous weather outlook, Aug 2, 5:00 AM MDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 2 2007 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN INCREASE OVER WESTERN WYOMING EARLY THIS AFTERNOON...SPREADING EAST OF THE DIVIDE BY LATE AFTERNOON CONTINUING INTO THE EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. LIGHTNING AND GUSTY ERRATIC WINDS ARE ALSO POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY BECOMES MORE ISOLATED TO LOCALLY SCATTERED FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING THIS AFTERNOON AND EVENING. TRIW
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.